Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 74, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at May 25, 2006, 4:56 PM CDT for Warrick County, Indiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2006, 4:56 PM CDT (21:56 UTC)
- Expired
- May 25, 2006, 5:32 PM CDT
- In force
- 36 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Warrick County, IN
The radar
The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:34 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 252156
TORPAH
INC173-252245-
/O.NEW.KPAH.TO.W.0074.060525T2156Z-060525T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
456 PM CDT THU MAY 25 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN WARRICK COUNTY IN SOUTHWEST INDIANA.
* UNTIL 545 PM CDT.
* AT 450 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR LYNNVILLE...MOVING
EAST AT 40 MPH.
* THE TORNADO WILL IMPACT THE COMMUNITIES OF LYNNVILLE AND
SCALESVILLE.
TAKE COVER NOW. MOVE INDOORS...AND TAKE SHELTER IN A BASEMENT OR
SMALL INTERIOR ROOM ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.
EVACUATE MOBILE HOMES AND VEHICLES. IF CAUGHT IN THE OPEN...SEEK
SHELTER IN A DITCH OR LOW SPOT.
LAT...LON 3822 8726 3816 8723 3815 8703 3820 8703
3820 8708 3823 8709 3824 8714
$$1 follow-up statement
000
WWUS53 KPAH 252233
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT THU MAY 25 2006
MOC207-223-252315-
/O.CON.KPAH.SV.W.0302.000000T0000Z-060525T2315Z/
STODDARD MO-WAYNE MO-
532 PM CDT THU MAY 25 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR WAYNE AND STODDARD COUNTIES...
AT 527 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL NEAR PUXICO. THIS STORM
WAS LOCATED NEAR PUXICO...OR ABOUT 10 MILES WEST OF
BLOOMFIELD...MOVING EAST AT 30 MPH. ANOTHER POSSIBLY SEVERE
THUNDERSTORM WAS LOCATED JUST EAST OF GREENVILLE MOVING TO THE EAST
AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE POWE...LEORA...DEXTER...BERNIE...
ESSEX AND PENERMON.
LAT...LON 3708 9039 3680 9020 3664 9013 3666 8980
3705 8988 3704 9013
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at May 25, 1:00 PM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, May 25, 1:00 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT THU MAY 25 2006 .DISCUSSION... WATER VAPOR SHOWS UPPER LOW SWIRLING ACROSS IA ON SE TRACK INTO NRN IL...W/ISOLD LTG STRIKES JUST STARTING TO THE NORTH OF THE LOW. SURFACE PLOT AND VISIBLE IMAGERY REVEALS THE COLD FRONT EXTENDING FROM NRN IL SOUTH AND WEST INTO CNTL MO...BUT BOTH WATER VAPOR AND VISIBLE SHOW DRY AIR WEDGE INTO LOWER OH VALLEY. AS FRONT APPROACHES...ANTICIPATE LINE DEVELOPMENT TO OUR NORTH AND EAST TO BUILD BACK SOUTH AND WEST INTO PAH FA...HOW MUCH IS THE PRIMARY FORECAST CHALLENGE. LATEST SWODY1 RETAINS MDT RISK SVR MAINLY NRN/ERN PTNS FA CLOSER TO UPPER WINDS/DYNAMICAL ENERGY. HIGH INSTABILITY ENVIRO IN PLACE W/SUFFICIENT FUEL/LOW LEVEL MOISTURE THAT FRONT SHOULD ACTIVATE LINEAR STORMS DURING PEAK HEATING. WL KEEP CLOSE WATCH AND ANTICIPATE THE SAME TO BE POSTED THIS PM/EVENING. 12Z MODELS PUSH FRONT THRU FA TONIGHT. NAM IS MORE AGGRESSIVE/THOROUGH WITH FROPA WHILE GFS TENDS TO HANG IT UP ALONG OUR SRN BORDER...WHICH IS IN LINE W/THEIR RUN-RUN TRENDS. HAVE OPTED TO KEEP PERSISTENCE STRATEGY FORECAST OF LOW POP ALONG STALLING BOUNDARY ESP SOUTH TONIGHT...THEN CLEAR OUT FRI AM AND RETURN AGAIN TO OUR SOUTHWEST AS BOUNDARY LIFTS WARM/WASHES OUT. THUS WE NEVER REALLY GET A GOOD COOL OFF AND QUICKLY RETURN TO SUMMER LIKE FLOW REGIME AND THUS SUMMER LIKE HEAT/HUMIDITY. THE RESULTANT FORECAST WL BE A NEAR DAILY DIURNAL POP AT LEAST...WITH A CONTINUING DAILY TAD HIGHER POP BY MID WEEK NEXT AS A FRONT SAGS AND DAMPENS THE RIDGE. WE HEDGED ON OR ABOVE HIGH SIDE OF MOS THRU THE PACKAGE IN ACCORDANCE W/PERSISTENCE STRATEGY AS IT BLENDED COLLABORATIVELY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 25, 10:00 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1000 AM CDT THU MAY 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1000 AM CDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG AND EAST OF A LINE FROM BELLMONT...TO CARMI...TO HARRISBURG...TO METROPOLIS ILLINOIS...AND GRAND RIVERS TO FORT CAMPBELL KENTUCKY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF THE FOUR STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. A COLD FRONT IS EXPECTED TO MOVE EAST INTO THE AREA THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT ACROSS PORTIONS OF SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND SOUTHEAST MISSOURI BY MID TO LATE AFTERNOON...AND THEN MOVE EAST INTO WESTERN KENTUCKY. THE ATMOSPHERE IS FORECASTED TO BE VERY UNSTABLE AHEAD OF THE FRONT...WHICH WILL LEAD TO SCATTERED STRONG TO SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY ALONG AND SOUTH OF A LINE FROM MAYFIELD TO CROFTON KENTUCKY. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. WITH A FRONTAL BOUNDARY REMAINING IN THE AREA...THUNDERSTORMS WILL CONTINUE TO BE A POSSIBILITY ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA ON FRIDAY. CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST FOR FRIDAY NIGHT THROUGH WEDNESDAY...WITH CHANCES MAINLY IN THE AFTERNOON ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT...AS WELL AS ON FRIDAY.
In the hours before
Local storm report, May 25, 3:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL PETERSBURG 38.49N 87.28W
05/25/2006 E0.75 INCH PIKE IN LAW ENFORCEMENT
&&
DLLLocal storm report, May 25, 4:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FUNNEL CLOUD 3 E PETERSBURG 38.49N 87.23W
05/25/2006 PIKE IN LAW ENFORCEMENT
EVENT OCCURRED ALONG HIGHWAY 346 BETWEEN PETERSBURG AND
OTWELL.
&&
DLLLocal storm report, May 25, 4:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
425 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 4 N ELBERFELD 38.22N 87.45W
05/25/2006 M0.88 INCH GIBSON IN TRAINED SPOTTER
&&
DLLLocal storm report, May 25, 4:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG ALGIERS 38.49N 87.18W
05/25/2006 PIKE IN BROADCAST MEDIA
REPORT OF DAMAGE IN ALGIERS AND NEAR PETERSBURG. MULTIPLE
TREES AND POWER LINES DOWN AND ONE BARN SEVERLY DAMAGED.
&&
SMITTYLocal storm report, May 25, 4:31 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
431 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 4 N ELBERFELD 38.22N 87.45W
05/25/2006 E1.75 INCH GIBSON IN TRAINED SPOTTER
&&
DLLLocal storm report, May 25, 4:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
451 PM CDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TORNADO OTWELL 38.45N 87.09W
05/25/2006 PIKE IN FIRE DEPT/RESCUE
CONFIRMED BY FIRE/RESUCE. DAMAGED HOMES WITH INDIVIDUALS
TRAPPED IN ONE HOME. FIRE RESCUE RESPONDED. ROADS INTO
COMMUNITY ARE BLOCKED. DOWNED TREES AND POWER LINES. SOME
TREES TWISTED. NO INJURIES KNOWN AT THIS TIME.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:22 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 16 min |
| May 24, 11:27 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 48 min |
| May 25, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Pike | 46 min |
| May 25, 3:50 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 40 min |
| May 25, 4:03 PM CDT | Tornado Warning | PAH | Pike | 11 min |
| May 25, 4:16 PM CDT | Severe Thunderstorm Warning | PAH | Pike | 59 min |
| May 25, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 52 min |
| May 25, 4:29 PM CDT | Severe Thunderstorm Warning | PAH | Gibson | 16 min |
| May 25, 4:44 PM CDT | Severe Thunderstorm Warning | PAH | Gibson, Vanderburgh | 46 min |
| May 25, 5:04 PM CDT | Tornado Warning | PAH | Spencer | 41 min |
| May 25, 5:16 PM CDT | Severe Thunderstorm Warning | PAH | Warrick | 25 min |
| May 25, 5:43 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 32 min |
| May 25, 6:04 PM CDT | Severe Thunderstorm Warning | PAH | Pike, Warrick | 41 min |
| May 25, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Vanderburgh | 26 min |
| May 25, 6:17 PM CDT | Tornado Warning | PAH | Spencer | 13 min |
| May 25, 6:33 PM CDT | Severe Thunderstorm Warning | PAH | Spencer | 42 min |
| May 25, 6:44 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 31 min |
Nearby
Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.